Alert archive / Nebraska / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Cheyenne, WY

July 12, 2011Banner County, Cheyenne County, Kimball County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jul 12, 2011, 11:54 PM MDT for Banner County, Cheyenne County, Kimball County, Nebraska. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 11:54 PM MDT (05:54 UTC)
Expired
Jul 13, 2011, 4:53 AM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 108 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 2:00 AM MDTFLASH FLOOD12 Se Kimball, NECOUNTY ROAD 12 FLOODED AND CLOSED SOUTH OF KIMBALL TO SOUTH OF POTTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 126 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WGUS55 KCYS 130554
FFWCYS
NEC007-033-105-131200-
/O.NEW.KCYS.FF.W.0015.110713T0554Z-110713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1154 PM MDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 600 AM MDT WEDNESDAY

* AT 1152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATED RAINFALL OF 1.5 TO 2 INCHES HAS       
  FALLEN OVER SOUTHERN KIMBALL COUNTY SO FAR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KIMBALL...BENNETT RESERVOIR...DIX...KIMBALL AIRPORT...OLIVER
  RESERVOIR AND POTTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SLOW MOVING THUNDERSTORMS ACROSS NORTHEASTERN COLORADO ARE EXPECTED 
TO MOVE INTO THE SOUTHERN PANHANDLE THE NEXT FEW HOURS. ADDITIONAL 
RAINFALL AMOUNTS OF 1.5 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.

&&

LAT...LON 4102 10406 4155 10405 4145 10337 4143 10336
      4144 10331 4142 10318 4100 10312 4099 10318

$$

CLAYCOMB
1 follow-up statement
189 
WGUS75 KCYS 131053
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 AM MDT WED JUL 13 2011

NEC007-033-105-131107-
/O.CAN.KCYS.FF.W.0015.000000T0000Z-110713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNER NE-CHEYENNE NE-KIMBALL NE-
453 AM MDT WED JUL 13 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR KIMBALL...WESTERN
CHEYENNE AND SOUTHERN BANNER COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE 
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4102 10406 4155 10405 4145 10337 4143 10336
      4144 10331 4142 10318 4100 10312 4099 10318

$$

TJT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 11:19 PM MDT, 35 minutes earlier.

Area forecast discussion, Jul 12, 11:19 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1119 PM MDT TUE JUL 12 2011

.UPDATE...

&&

.AVIATION...06Z TAFS

UPSLOPE EASTERLY WINDFLOW WILL CONTINUE FOR OUR NEBRASKA
PANHANDLE AIRPORTS AND CHEYENNE OVERNIGHT. THIS WILL RESULT IN IFR
AND LIFR CONDITIONS CONTINUING INTO WEDNESDAY MID MORNING. RADAR
TRENDS CONTINUE TO SHOW THUNDERSTORMS MOVING OUT OF NORTHERN
COLORADO INTO THE CHEYENNE AERODROME AS WELL AS KIMBALL AND SIDNEY
WHICH WILL RESULT IN HEAVY RAINFALL AT THESE AIRPORTS. VFR
CONDITIONS EXPECTED TO PREVAIL AT ALL AIRPORTS BY NOON TIME WITH
CONVECTION RETURNING DURING THE AFTERNOON AND EARLY EVENING HOURS.

CLAYCOMB

&&

.PREV DISCUSSION... /ISSUED 333 PM MDT TUE JUL 12 2011/

SHORT TERM...TONIGHT THROUGH THURSDAY...WATER VAPOR IMAGERY SHOWS
AN UPPER DISTURBANCE NEAR THE FOUR CORNERS REGION MOVING NORTHWARD
TODAY. THUNDERSTORMS ARE ALREADY MOVING ACROSS ALBANY AND CARBON
COUNTIES WITH MORE MAKING THEIR WAY UP FROM WESTERN COLORADO.
MANY AREAS EAST OF THE LARAMIE RANGE ARE STILL UNDER A BKN TO OVC
DECK OF LOW CLOUDS.

PLENTIFUL MONSOONAL MOISTURE ADVECTING INTO THE REGION AHEAD OF
THE LOW WITH WIDESPREAD DEW POINTS IN THE UPPER 50S TO LOW 60S
EAST OF THE LARAMIE RANGE WILL BRING PWATS OF UP TO AN INCH AND A
HALF OR HIGHER IN MOST AREAS THIS AFTERNOON. FORECAST SOUNDINGS
NEAR KLAR AND KCYS SHOW DECENT SURFACE BASED INSTABILITY OF 500 TO
1000 J/KG FOR THIS AFTERNOON...WITH A NEARLY SATURATED ATMOSPHERIC
COLUMN LATER THIS EVENING. FORECAST SOUNDINGS ACROSS THE PANHANDLE
SHOWS A STRONG CAP FOR THE MOST PART THROUGH THIS EVENING SO DOUBT
THESE AREAS WILL EVER REALLY CLEAR. SO INITIALLY THINK THE GREATEST
THREAT FOR STORMS WILL REMAIN IN THE VICINITY OF THE LARAMIE RANGE
AND POINTS WEST UNTIL SOME OF THAT CLOUD COVER FURTHER EAST CAN
MIX OUT...ALTHOUGH EXPECT MOST AREAS NEVER WILL.

THE SFC FRONT IS STALLED ALONG THE LARAMIE RANGE WHICH WILL KEEP
MOIST SOUTHEAST UPSLOPE FLOW IN PLACE AND ALSO DECENT INSTABILITY.
COMBINE THIS WITH UPPER LEVEL SUPPORT FROM THE DISTURBANCE MOVING
UP FROM THE SOUTHWEST...EXPECT A REFORMATION OF SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST THE EARLY OVERNIGHT PERIOD OFF THE
HIGHER TERRAIN. THIS ACTIVITY WILL MOVE NORTHEAST AND EVENTUALLY
AFFECT PARTS OF THE NEBRASKA PANHANDLE LATER THIS EVENING. WILL
KEEP SEVERE POTENTIAL CONFINED TO AREAS VCTY LARAMIE RANGE THROUGH
THIS EVENING WITH HAIL...WIND AND VERY HEAVY RAIN THE MAIN THREAT.
REGARDING THE FLASH FLOODING POTENTIAL...ANTECEDENT CONDITIONS
FROM RECENT RAINFALL FROM CHEYENNE EAST TO SIDNEY SUGGEST THAT IF
THESE AREAS SEE ANY SIGNIFICANT RAINFALL...FLASH FLOODING WILL BE
QUITE POSSIBLE. ISSUED A FLASH FLOOD WATCH FOR EASTERN LARAMIE
COUNTY...KIMBALL AND CHEYENNE COUNTIES FROM 4PM THROUGH 6AM
TOMORROW FOR EXPECTED HEAVY RAINFALL OUT OF SLOW MOVING/TRAINING
STORMS OFF THE HIGHER TERRAIN FEATURES. MODELS ALSO SUGGEST A
HEALTHY LINE MOVING UP FROM NORTHEAST COLORADO INTO THE SOUTHERN
PANHANDLE OVERNIGHT WITH PWATS IN THIS AREA VERGING ON 1.75
INCHES.

STORM ACTIVITY WILL GRADUALLY SHIFT EAST OVERNIGHT WITH RAIN
DIMINISHING SIGNIFICANTLY BY MORNING. AREAS IN BETWEEN STORMS WILL
LIKELY SEE FOG FORMATION OVERNIGHT. RESIDUAL LOW LEVEL MOISTURE IN
PLACE WILL CONTRIBUTE TO AT LEAST A CHANCE FOR SHOWERS AND
THUNDERSTORMS AGAIN TOMORROW AFTERNOON. MAIN FOCUS WILL BE ALONG
THE PREVIOUSLY STALLED FRONT THAT WILL SHIFT EAST OFF THE
MOUNTAINS THROUGH THE DAY. WINDS WEST OF THE LARAMIE RANGE WILL
BEGIN TO INCREASE AS THE GRADIENT TIGHTENS IN RESPONSE TO FRONTAL
MOVEMENT. THURSDAY WILL SEE EVEN LESS CHANCE FOR STORMS...WITH
INCREASING TEMPERATURES AND MORE BREEZY CONDITIONS WEST OF THE
LARAMIE RANGE.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
THE 12Z NUMERICAL MODEL GUIDANCE HAS REMAINED CONSISTENT DURING
THE PAST FEW DAYS...SO NO MAJOR CHANGES WERE MADE TO THE EXTENDED
FORECAST PERIOD. AN UPPER HIGH PRESSURE RIDGE WILL SLOWLY BUILD
NORTHWARD FROM THE SOUTHERN PLAINS FRIDAY INTO THE EASTERN
PLAINS/MISSISSIPPI VALLEY THROUGH EARLY NEXT WEEK. OUR FORECAST
AREA WILL REMAIN ENTRENCHED IN A SOUTHWESTERLY FLOW ALOFT BETWEEN
THE UPPER RIDGE AXIS TO THE EAST AND UPPER TROUGH AXIS NEAR THE
WEST COAST. CONSEQUENTLY...THE SUBTROPICAL MOISTURE PLUME ALOFT
WILL REMAIN PARKED IN THE VICINITY OF THE INTERMOUNTAIN WEST AND
CONTINENTAL DIVIDE THROUGH THE WEEKEND. THE PREVAILING SURFACE
FEATURE WILL BE A LEE SIDE LOW PRESSURE TROUGH DRAPED ALONG THE
LARAMIE RANGE INTO EASTERN COLORADO. THE COMBINATION OF THE
TROUGH...A MOIST UPSLOPE LOW LEVEL FLOW AND INSTABILITY WILL
RESULT IN WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
OVER THE SOUTHEAST TWO-THIRDS OF THE CWA BOTH FRIDAY AND SATURDAY.
THE RISK FOR THUNDERSTORMS THEN SHIFTS WESTWARD SUNDAY THROUGH
TUESDAY...WITH MOST OF THE PANHANDLE BECOMING CAPPED DUE TO WARMER
MID-LEVEL TEMPERATURES FROM THE INFLUENCE OF THE UPPER RIDGE. HIGH
TEMPERATURES EACH DAY WILL BE ABOVE AVERAGE WITH 700 MB TEMPERATURES
BETWEEN 16 AND 18C. THIS WILL RESULT IN HIGHS IN THE 90S EAST OF
THE LARAMIE RANGE WITH 70S AND 80S TO THE WEST. THE 12Z GFS/MEXMOS
HIGH TEMPERATURES FOR THE PANHANDLE SUNDAY THROUGH TUESDAY SHOW
READINGS FROM 98 TO 101. LOW TEMPERATURES DURING THE PERIOD WILL
REMAIN MILD WITH 50S WEST TO 60S EAST.

AVIATION...18Z TAF ISSUANCE
STUBBORN LOW CLOUD DECK FROM EARLIER THIS MORNING EAST OF THE
LARAMIE RANGE IS BEGINNING TO BREAK/LIFT SLOWLY EARLY THIS AFTERNOON.
CEILINGS WILL GRADUALLY LIFT TO PREVAILING MVFR FOR THE REMAINDER
OF THE AFTERNOON ACROSS MUCH OF THE NEBRASKA PANHANDLE. OVER
SOUTHEAST WYOMING...VFR WILL PREVAIL. THE EXCEPTION WILL BE PERIODS
OF MVFR VISIBILITIES IN LOCALLY HEAVY RAIN WITH THUNDERSTORMS...ALONG
WITH VARIABLE/GUSTY WINDS TO 35 KT. THE THUNDERSTORMS WILL MOVE TO
THE EAST AND NORTHEAST INTO THE WESTERN PANHANDLE AFTER 22Z.
SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE PANHANDLE INTO
THE OVERNIGHT HOURS AS WELL...WITH IFR CEILINGS AND MVFR
VISIBILITIES DEVELOPING LATER TONIGHT AND PERSISTING THROUGH
WEDNESDAY MORNING.

FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THE WEEK DUE TO
RECENT HEAVY RAINS AND ADDITIONAL WIDESPREAD WETTING RAINFALL
EXPECTED TODAY. SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA
THROUGH THE MIDDLE OF THE WEEK WITH HUMIDITIES TRENDING LOWER WEST
OF THE LARAMIE RANGE STARTING THURSDAY AS SOME DRIER AIR ATTEMPTS
TO PUSH NORTHWARD OUT OF THE SOUTHWESTERN UNITED STATES. BREEZY
SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL DEVELOP ON
WEDNESDAY AFTERNOON AND WILL CONTINUE EACH AFTERNOON THROUGH THE
WEEKEND.

HYDROLOGY...
A FLOOD WARNING REMAINS IN EFFECT FOR THE UPPER NORTH PLATTE AT
SARATOGA THROUGH MIDNIGHT WEDNESDAY. THE LARAMIE RIVER AT LARAMIE
FELL BELOW FLOOD STAGE MONDAY NIGHT. AREA RIVERS AND STREAMS WILL
CONTINUE TO SLOWLY FALL THROUGH THE WEEKEND. ALTHOUGH SUBTROPICAL
MOISTURE WILL REMAIN OVER THE AREA...THUNDERSTORM COVERAGE WILL BE
LESS WIDESPREAD AFTER WEDNESDAY. BRIEF RISES IN AREA RIVERS WILL
BE POSSIBLE TODAY THROUGH WEDNESDAY DUE TO LOCALLY HEAVY
RAINFALL...ESPECIALLY EAST OF THE LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR WYZ118-WYZ119.
NE...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR NEZ054-NEZ055.

&&

SHORT TERM...RJM
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Jul 12, 12:54 PM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1254 PM MDT TUE JUL 12 2011

NEZ019>021-054-055-096-WYZ101>103-106>108-117>119-131900-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1254 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS
AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE
CONTAINING HAIL AND DAMAGING WINDS. ADDITIONALLY...VERY HEAVY
RAINFALL WILL LIKELY ACCOMPANY THESE THUNDERSTORMS. A FLASH FLOOD
WATCH HAS BEEN POSTED FOR CHEYENNE...KIMBALL...AND EASTERN LARAMIE
COUNTIES INCLUDING THE CITY OF CHEYENNE FROM 4 PM THIS AFTERNOON
THROUGH EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH
DAY OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-095-WYZ104-105-109>116-131900-
DAWES-BOX BUTTE-NORTH SIOUX-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
1254 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD BY THIS
AFTERNOON IN WYOMING AND IN THE EVENING ACROSS THE NEBRASKA
PANHANDLE. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL
HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. THUNDERSTORM
ACTIVITY WILL PUSH EAST TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 12, 8:46 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
846 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             CHEYENNE                41.15N 104.79W
07/12/2011  E1.75 INCH       LARAMIE            WY   TRAINED SPOTTER

            HAIL BROKE THROUGH CAR WINDSHIELD DOWNTOWN WITH OTHER
            CARS RECEIVING LARGE CRACKS IN THE WINDSHIELD

&&

MAZUR
Local storm report, Jul 12, 9:07 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
907 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             4 NE CHEYENNE           41.19N 104.75W
07/12/2011  E1.00 INCH       LARAMIE            WY   COCORAHS

&&

REMANUEL
Local storm report, Jul 12, 9:08 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
908 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 W CHEYENNE            41.15N 104.81W
07/12/2011  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0528 PM     HAIL             3 W CHEYENNE            41.15N 104.85W
07/12/2011  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0531 PM     HAIL             CHEYENNE                41.15N 104.79W
07/12/2011  E1.75 INCH       LARAMIE            WY   TRAINED SPOTTER

            HAIL BROKE THROUGH CAR WINDSHIELD DOWNTOWN WITH OTHER
            CARS RECEIVING LARGE CRACKS IN THE WINDSHIELD

0531 PM     HEAVY RAIN       10 NW CHEYENNE          41.25N 104.93W
07/12/2011  M1.33 INCH       LARAMIE            WY   NWS EMPLOYEE

            OCCURRED IN 30 MINUTES. STILL RAINING. MEASURED WIND GUST
            OF 55 MPH AT 511PM

0533 PM     HAIL             SE CHEYENNE             41.15N 104.79W
07/12/2011  M1.75 INCH       LARAMIE            WY   TRAINED SPOTTER

            QUARTER TO GOLFBALL HAIL

0535 PM     HAIL             CHEYENNE                41.15N 104.79W
07/12/2011  E1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

0539 PM     HAIL             CHEYENNE                41.15N 104.79W
07/12/2011  M1.75 INCH       LARAMIE            WY   NWS EMPLOYEE

0539 PM     HAIL             CHEYENNE                41.15N 104.79W
07/12/2011  M1.50 INCH       LARAMIE            WY   NWS EMPLOYEE

0539 PM     HAIL             4 NE CHEYENNE           41.19N 104.75W
07/12/2011  E1.00 INCH       LARAMIE            WY   COCORAHS

0540 PM     HAIL             2 NW CHEYENNE           41.17N 104.82W
07/12/2011  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0540 PM     HAIL             2 NNE CHEYENNE          41.17N 104.78W
07/12/2011  E1.75 INCH       LARAMIE            WY   MESONET

            1.21 INCHES OF RAINFALL. HAIL LASTED 25 MINUTES. VIA
            ESPOTTER

0545 PM     HAIL             2 N CHEYENNE            41.17N 104.79W
07/12/2011  M1.75 INCH       LARAMIE            WY   NWS EMPLOYEE

0545 PM     HAIL             3 W CHEYENNE            41.15N 104.85W
07/12/2011  M1.75 INCH       LARAMIE            WY   NWS EMPLOYEE

            WINDSHIELD BROKEN ON CAR AT FE WARREN AIRFORCE BASE

0548 PM     HAIL             3 N CHEYENNE            41.19N 104.79W
07/12/2011  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            RAINING HEAVY AS WELL.

0550 PM     HAIL             5 NE CHEYENNE           41.20N 104.72W
07/12/2011  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0552 PM     HEAVY RAIN       3 W CHEYENNE            41.15N 104.85W
07/12/2011  M0.75 INCH       LARAMIE            WY   OTHER FEDERAL

            FE WARREN AIRFORCE BASE

0557 PM     FLASH FLOOD      CHEYENNE                41.15N 104.79W
07/12/2011                   LARAMIE            WY   TRAINED SPOTTER

            PERSHING AND EVANS FLOODED AND WATER FLOWING FAST

0600 PM     FLASH FLOOD      CHEYENNE                41.15N 104.79W
07/12/2011                   LARAMIE            WY   NWS EMPLOYEE

            4 TO 5 FEET OF WATER AT AMES AVE UNDERPASS.

0609 PM     HEAVY RAIN       5 NE CHEYENNE           41.20N 104.72W
07/12/2011  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            MEASURED IN 60 MINUTES

0630 PM     FLASH FLOOD      6 NE CHEYENNE           41.21N 104.71W
07/12/2011                   LARAMIE            WY   TRAINED SPOTTER

            WATER OVER WHITNEY RD APPROXIMATELY 6 TO 8 INCHES DEEP
            AND 15FT ACROSS

0630 PM     HAIL             5 N CARPENTER           41.10N 104.35W
07/12/2011  M1.50 INCH       LARAMIE            WY   STORM CHASER

0634 PM     HAIL             5 SW HILLSDALE          41.16N 104.55W
07/12/2011  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            JUST EAST OF MILE MARKER 375 ON INTERSTATE 80

0635 PM     HEAVY RAIN       7 NE CHEYENNE           41.22N 104.70W
07/12/2011  M2.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            MEASURED FROM 500PM TO 630PM

0636 PM     HAIL             6 SW HILLSDALE          41.15N 104.56W
07/12/2011  M2.00 INCH       LARAMIE            WY   NWS EMPLOYEE

0636 PM     FLASH FLOOD      4 NE CHEYENNE           41.19N 104.74W
07/12/2011                   LARAMIE            WY   TRAINED SPOTTER

            4 MILE ROAD AND STAGECOACH ROAD

0643 PM     HAIL             4 SW HILLSDALE          41.17N 104.53W
07/12/2011  E1.75 INCH       LARAMIE            WY   PUBLIC

0700 PM     FLASH FLOOD      CHEYENNE                41.15N 104.79W
07/12/2011                   LARAMIE            WY   TRAINED SPOTTER

            NEAR CAREY JUNIOR HIGH SCHOOL. TRAFFIC LIGHTS ARE OUT.
            HAIL COVERING GROUND.

0716 PM     FLASH FLOOD      3 SW BURNS              41.16N 104.40W
07/12/2011                   LARAMIE            WY   TRAINED SPOTTER

            FLOODING OVER ACCESS ROAD BETWEEN MILE MARKER 380 AND 381
            ON INTERSTATE 80. FLOODING OF ROAD 142 NEAR MILE MARKER
            380 AND 381 FLOODED AS WELL

0759 PM     HAIL             2 S CARPENTER           41.00N 104.34W
07/12/2011  E1.00 INCH       LARAMIE            WY   PUBLIC

0825 PM     FLASH FLOOD      20 W PINE BLUFFS        41.18N 104.45W
07/12/2011                   LARAMIE            WY   DEPT OF HIGHWAYS

            AT MILE MARKER 380 ON INTERSTATE 80...APPROXIMATELY 2
            INCHES OF WATER IS COVERING THE ROAD. WATER IS RECEDING
            AT TIME OF REPORT.

&&

DDEAL
Local storm report, Jul 12, 9:14 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
914 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             10 WSW BURNS            41.12N 104.52W
07/12/2011  E1.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            2 INCHES OF WATER OVER THE ROAD. SIGNIFICANT FLOODING IN
            WASHES AND DITCHES. VIA SPOTTERNETWORK

&&

MAZUR
Local storm report, Jul 12, 9:18 PM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
918 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     FLASH FLOOD      CHEYENNE                41.15N 104.79W
07/12/2011                   LARAMIE            WY   TRAINED SPOTTER

            6 INCHES OF WATER AT THE INTERSECTION OF 19TH AND CAREY.

&&

MAZUR
Local storm report, Jul 12, 9:42 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
942 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     FLASH FLOOD      10 S BURNS              41.05N 104.36W
07/12/2011                   LARAMIE            WY   TRAINED SPOTTER

            4 INCHES OF WATER OVER ROADWAY FLOWING FROM FLOODING IN
            NEARBY FARM FIELDS.

&&

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:43 AM MDTFlash Flood WarningCYSCheyenne4 hr

Nearby

Flash Flood Warnings in Nebraska, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.